Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 59, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 11, 2017, 3:04 AM CST. It took effect at Dec 12, 2017, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 3:04 AM CST (09:04 UTC)
- In effect from
- Dec 12, 2017, 12:00 AM CST
- Expired
- Dec 12, 2017, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
672 WHUS74 KMOB 110904 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 304 AM CST MON DEC 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-111715- /O.NEW.KMOB.SC.Y.0059.171212T0600Z-171213T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL FROM 20 TO 60 NM- 304 AM CST MON DEC 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. * WINDS...BECOMING NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
388 WHUS74 KMOB 111748 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1148 AM CST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-120200- /O.CON.KMOB.SC.Y.0059.171212T0600Z-171213T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL FROM 20 TO 60 NM- 1148 AM CST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... * WINDS...BECOMING NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
695 WHUS74 KMOB 120219 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 819 PM CST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-121200- /O.CON.KMOB.SC.Y.0059.171212T0600Z-171213T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL FROM 20 TO 60 NM- 819 PM CST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... * WINDS...WEST AROUND 20 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
278 WHUS74 KMOB 121129 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 529 AM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-121800- /O.CON.KMOB.SC.Y.0059.000000T0000Z-171213T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 529 AM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...WEST BECOMING NORTHWEST AROUND 20 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
841 WHUS74 KMOB 122109 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 309 PM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-130000- /O.CON.KMOB.SC.Y.0059.000000T0000Z-171213T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 309 PM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST 15 to 20 KNOTS WITH OCCASIONAL HIGHER GUSTS THROUGH 6 PM. * WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 3 TO 5 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:00 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 11, 3:00 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
300 AM CST Mon Dec 11 2017
.NEAR TERM /Now Through Monday night/...An upper trof pattern
over the eastern states deepens through tonight while a surface
low passes well to the north and brings a cold front through the
forecast area late tonight. Southwesterly winds at 5 to 10 knots
today switch to the northwest with the frontal passage. No
precipitation or even much in the way of clouds are expected due
to dry deep layer air over the region. /29
.SHORT TERM /Tuesday Through Wednesday night/...The axis of the deep
upper trof over the eastern states shifts mostly into the western
Atlantic during the period but maintains a dry, deep layer
northwesterly flow over the forecast area. A surface high builds
from the southern Plains into the north central Gulf coast through
Wednesday in the wake of the cold frontal passage Monday night.
Northwesterly winds of up to 10 to 15 knots on Tuesday switch to
a light southwesterly flow on Wednesday as the surface high builds
into the general area. Temperatures will be about 7 to 9 degrees
below seasonable values Tuesday night as cold air flows into the
area in the wake of the earlier cold frontal passage, and a light
freeze is expected over much of the area north of the coast
Tuesday night. No other concerns were noted, and a dry forecast
continues through the period. /29
.LONG TERM /Thursday Through Sunday/...A Canadian and Plains
shortwave systems lead to reforming the upper trof pattern over
the central states, with the upper trof then sweeping across the
eastern states Friday into Friday night. A surface low well to the
north brings another cold front through the forecast area Thursday
night followed by a surface high building into the Gulf coast
states on Friday. Will have slight chance to chance pops returning
to much of the area Thursday night, with the highest pops near the
coast. Mostly slight chance pops follow for Friday east of I-65
(mainly for the morning period), then dry conditions are expected
through Saturday. A light freeze is possible well inland Friday
night in the wake of the cold front. Another upper trof advances
across the Plains late in the period along with yet another
surface low passing well to the north and bringing a trailing cold
front into the southeast states, and have stayed with a return of
chance pops to most of the area on Sunday. /29
&&
.MARINE...A moderate to strong westerly flow develops this
evening ahead of a cold front approaching from the west, then
switches to the northwest late tonight and increases as the front
moves through. Have issued a Small Craft Advisory for most of the
marine area (excluding bay waters) beginning at 06Z Tuesday which
continues until 00Z Wednesday for an expected strong offshore
flow. Small Craft Exercise Caution conditions are expected for the
bay waters late tonight into Tuesday. The offshore flow subsides
Tuesday night into Wednesday as a surface high builds into the
north central Gulf. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 65 42 61 33 57 39 63 44 / 0 0 0 0 0 0 0 20
Pensacola 64 46 61 36 57 44 65 50 / 0 0 0 0 0 0 0 30
Destin 64 49 61 39 56 47 65 53 / 0 0 0 0 0 0 10 30
Evergreen 66 39 59 31 57 36 63 43 / 0 0 0 0 0 0 0 20
Waynesboro 63 38 55 27 57 34 60 37 / 0 0 0 0 0 0 0 10
Camden 62 39 55 30 55 35 61 40 / 0 0 0 0 0 0 10 10
Crestview 65 38 61 32 56 37 64 46 / 0 0 0 0 0 0 0 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from midnight tonight to 6 PM CST Tuesday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 10, 4:09 AM CST, 22 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 409 AM CST Sun Dec 10 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 409 AM CST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-111015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 409 AM CST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous conditions for small craft are possible over much of the marine area Monday night through Tuesday night.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.